Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 53, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Nov 4, 2022, 5:52 PM CDT for Smith County, Upshur County, Wood County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 4, 2022, 5:52 PM CDT (22:52 UTC)
- Expired
- Nov 4, 2022, 6:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Smith County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 125 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 4, 5:55 PM CDT | TORNADO | Hawkins, TX | REPORTS OF TREES DOWN AROUND HAWKINS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 4, 1:02 PM CDT | Tornado Watch | SPC | 7 hr |
| Nov 4, 5:36 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
398
WFUS54 KSHV 042252
TORSHV
TXC423-459-499-042330-
/O.NEW.KSHV.TO.W.0053.221104T2252Z-221104T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
552 PM CDT Fri Nov 4 2022
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
North central Smith County in northeastern Texas...
Southeastern Wood County in northeastern Texas...
Northwestern Upshur County in northeastern Texas...
* Until 630 PM CDT.
* At 552 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Hawkins, or 15 miles west of Gladewater, moving
northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Rosewood around 610 PM CDT.
Gilmer around 615 PM CDT.
Other locations impacted by this tornadic thunderstorm include Grice
and Bettie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3290 9515 3281 9486 3250 9518 3256 9531
TIME...MOT...LOC 2252Z 208DEG 36KT 3260 9520
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
192 follow-up statements
485
WWUS54 KSHV 042305
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
605 PM CDT Fri Nov 4 2022
TXC423-042314-
/O.CAN.KSHV.TO.W.0053.000000T0000Z-221104T2330Z/
Smith TX-
605 PM CDT Fri Nov 4 2022
...THE TORNADO WARNING FOR NORTH CENTRAL SMITH COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for northeastern
Texas.
LAT...LON 3290 9515 3281 9486 3258 9510 3264 9523
TIME...MOT...LOC 2304Z 208DEG 36KT 3271 9513
$$
TXC459-499-042330-
/O.CON.KSHV.TO.W.0053.000000T0000Z-221104T2330Z/
Wood TX-Upshur TX-
605 PM CDT Fri Nov 4 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR EAST
CENTRAL WOOD AND NORTHWESTERN UPSHUR COUNTIES...
At 604 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Rosewood, or 10 miles west of Gilmer, moving
northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Rosewood around 610 PM CDT.
Gilmer around 615 PM CDT.
Other locations impacted by this tornadic thunderstorm include Grice
and Bettie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3290 9515 3281 9486 3258 9510 3264 9523
TIME...MOT...LOC 2304Z 208DEG 36KT 3271 9513
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
19427
WWUS54 KSHV 042315
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
615 PM CDT Fri Nov 4 2022
TXC499-042324-
/O.CAN.KSHV.TO.W.0053.000000T0000Z-221104T2330Z/
Wood TX-
615 PM CDT Fri Nov 4 2022
...THE TORNADO WARNING FOR EAST CENTRAL WOOD COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for northeastern
Texas.
LAT...LON 3290 9515 3282 9489 3268 9504 3273 9515
TIME...MOT...LOC 2314Z 208DEG 36KT 3280 9507
$$
TXC459-042330-
/O.CON.KSHV.TO.W.0053.000000T0000Z-221104T2330Z/
Upshur TX-
615 PM CDT Fri Nov 4 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN UPSHUR COUNTY...
At 614 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Rosewood, or 8 miles northwest of Gilmer, moving
northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Upshur County, including the following locations...
Grice and Bettie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3290 9515 3282 9489 3268 9504 3273 9515
TIME...MOT...LOC 2314Z 208DEG 36KT 3280 9507
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
19What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 4, 2:46 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Nov 4, 2:46 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 246 PM CDT Fri Nov 4 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Saturday Night) Issued at 209 PM CDT Fri Nov 4 2022 Thunderstorm development is currently underway across portions of the Fort Worth metroplex, with further development still expect to the east of that. This eventual line of thunderstorms is still expected to start trekking east across the region, with activity ongoing to start the short-term. By 03z, the line should be effecting portions of NW Louisiana and SW Arkansas, with the threat for severe weather remaining for a few hours beyond this. At this point in the life cycle of the QLCS, the primary severe threats should be shifting towards damaging winds, with an embedded QLCS tornado threat as well. The threat for severe weather should exit the region with the line around 5-6am, with a slight decrease in threat overall as instability decreases overnight. As the front pushes through the area, temperatures will begin to fall overnight. Given the cold air advection, lows will range from the low-40s north, to upper 50s south. The cold front also looks to quickly rebound, influencing highs tomorrow with mid-60s north, and low to mid-70s south. As the skies clear into tomorrow night and winds decouple, temperatures should drop into the low to upper-40s. /44/ && .LONG TERM... (Sunday through next Thursday) Issued at 209 PM CDT Fri Nov 4 2022 Beginning Sunday, the cold front which is expected to bring severe weather this evening and overnight will be to our SE but begin a gradual northward retreat back across the region through the day on Sunday. In the process, warm air advection showers will be possible late Sunday through Monday as the warm front eventually lifts back north of the region. Although thunderstorms are unlikely, we cannot rule out a few isolated storms in addition to the scattered showers on Monday as daytime heating may provide just enough instability for slightly deeper convection. Otherwise, the general theme for much of next week will be the above normal temperatures through Thursday as upper-level ridging builds across the Lower/Mid MS Valley. By Wednesday and especially Thursday, the upper-level ridge will migrate NE into the Tennessee/Ohio Valleys and eventually the Mid Atlantic by the end of the week. This will allow for the next major trough and cold front to spill out of the Rockies eastward into the Plains and central CONUS with another chance for convection by late Thursday into Friday. This cold front is also expected to usher in a noticeably cooler air mass as post-frontal temperatures on Friday are only expected to reach into the 60s to lower 70s for afternoon highs. Lows on Friday night will fall into the upper 30s north to lower and mid 40s south as high pressure builds into the region for next weekend. /19/ && .AVIATION... (18Z TAFS) Issued at 1227 PM CDT Fri Nov 4 2022 Widespread MVFR ceilings blanket the region, as moisture gets pulled in ahead of todays severe weather. Expect things to deteriorate as storms start moving into the region. All sites are carrying some sort of heavy precipitation, with drops into LIFR VIS and CIGS likely as these storms move east. Gusty winds will also be likely into the afternoon, with LLWS potentially being a problem for smaller craft. Expect gradual clearing from west to east by 05/08z in some locations. /44/ && .PRELIMINARY POINT TEMPS/POPS... SHV 52 68 50 78 / 100 0 0 10 MLU 58 71 50 79 / 100 10 0 10 DEQ 44 65 42 76 / 100 0 0 0 TXK 49 65 48 76 / 100 0 0 0 ELD 50 68 44 76 / 100 0 0 0 TYR 48 64 51 77 / 80 0 0 0 GGG 48 66 48 77 / 90 0 0 0 LFK 51 71 50 80 / 90 0 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...44 LONG TERM....15 AVIATION...44
Hazardous weather outlook, Nov 4, 8:44 AM CDT, 9 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 844 AM CDT Fri Nov 4 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051345- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 844 AM CDT Fri Nov 4 2022 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. Strong to severe thunderstorms are likely to begin affecting the region late this afternoon and continue through the evening and overnight hours. This threat will occur along a frontal boundary that will shift east across the region with very warm and unstable air ahead of the front along with increasing shear. Damaging winds, hail, and tornadoes will all be possible. A few particularly strong and significant tornadoes cannot be ruled out, especially across the western half of the region to include Southeast Oklahoma, East Texas and the adjacent areas of Southwest Arkansas and Northwest Louisiana. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon through the overnight hours. 19
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 5:53 PM CDT | Tornado Warning | SHV | Red River | 52 min |
| Nov 4, 6:01 PM CDT | Tornado Warning | SHV | Wood | 44 min |
| Nov 4, 6:22 PM CDT | Tornado Warning | SHV | Camp, Morris, Titus, Upshur | 38 min |
| Nov 4, 6:25 PM CDT | Tornado Warning | SHV | Smith | 35 min |
| Nov 4, 6:36 PM CDT | Tornado Warning | SHV | Red River | 39 min |
| Nov 4, 6:40 PM CDT | Tornado Warning | SHV | Smith, Upshur, Wood | 35 min |
| Nov 4, 6:51 PM CDT | Tornado Warning | SHV | Bowie, Cass, Morris, Titus | 39 min |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.